Alert archive / Oklahoma / Freeze Warnings in 2013

Freeze Warning 10, NWS Tulsa, OK

October 18, 20134 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Oct 18, 2013, 3:26 PM CDT for 4 counties in Oklahoma. It took effect at Oct 19, 2013, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2013, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 19, 2013, 1:00 AM CDT
Expired
Oct 19, 2013, 10:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 18, 3:10 PM CDT, 16 minutes earlier.

Area forecast discussion, Oct 18, 3:10 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT FRI OCT 18 2013

.DISCUSSION...
A COLD FRONT SNAKES ACROSS SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS THIS AFTERNOON. THIS FRONT IS EXPECTED
TO PUSH THROUGH THE REMAINDER OF THE AREA THIS EVENING
AS THE MID-LEVEL TROF SWEEPS ACROSS THE REGION. RAIN SHOWERS
ASSOCIATED WITH THE MID-LEVEL TROF WILL END FROM WEST TO
EAST THIS EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE
MAIN CONCERN FOR TONIGHT WILL BE THE POTENTIAL FOR A FREEZE
AND FROST ACROSS PORTIONS OF NORTHEAST OKLAHOMA TONIGHT AND EARLY
SATURDAY MORNING. THIS AREA...IS MAINLY ALONG AND NORTH OF THE
INTERSTATE 44 CORRIDOR. WENT A FEW DEGREES ABOVE GUIDANCE IN THIS
AREA WITH THE CONCERN THAT THE CLOUDS WILL NOT EXIT AS FAST AS
THE MODELS INDICATE AND THE WINDS WILL REMAIN UP SLIGHTLY.

TEMPERATURES WILL WARM UP OVER THE WEEKEND IN ADVANCE OF THE NEXT COLD
FRONT THAT WILL SWEEP THROUGH EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS ON MONDAY. WILL KEEP SMALL POPS ACROSS THE AREA IN ASSOCIATION
WITH THIS FRONTAL PASSAGE. ANOTHER DRY WEAK COLD FRONT WILL MOVE THROUGH
TUESDAY/TUESDAY NIGHT. WEAK HIGH PRESSURE WILL PREVAIL AT THE SURFACE
FOR THE REMAINDER OF THE WEEK WITH A NORTHWESTERLY FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  65  44  73 /  60   0   0   0
FSM   44  64  41  73 /  50   0   0  10
MLC   40  65  41  73 /  40   0   0  10
BVO   31  65  38  74 /  40   0   0   0
FYV   37  60  37  69 /  70   0   0  10
BYV   38  59  42  70 /  80   0   0  10
MKO   38  64  41  72 /  60   0   0   0
MIO   35  63  40  72 /  60   0   0   0
F10   37  65  42  72 /  50   0   0   0
HHW   45  65  40  73 /  30   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ059-OKZ064.

     FROST ADVISORY FROM 1 AM SATURDAY TO 10 AM SATURDAY FOR OKZ057-
     OKZ060-OKZ061.

AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Oct 18, 12:56 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT FRI OCT 18 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1256 PM CDT FRI OCT 18 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
AREAS OF LIGHT RAIN WILL CONTINUE TO MOVE EAST ACROSS EASTERN
OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND
TONIGHT. AS SKIES CLEAR LATER TONIGHT ACROSS NORTHEAST
OKLAHOMA...TEMPERATURES WILL FALL TO AROUND THE FREEZING MARK IN
SOME LOCATIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
MILD AND DRY WEATHER WILL PREVAIL OVER THE WEEKEND...WITH
THE NEXT COLD FRONT AND ASSOCIATED RAIN CHANCES COMING ON MONDAY.
COOL AND DRY WEATHER WILL THEN SETTLE OVER THE SOUTHERN PLAINS
FOR MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:37 AM CDTFreeze WatchTSACraig, Creek, Nowata, Pawnee, Rogers, Washington11 hr
Oct 18, 3:26 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 8 more19 hr

Nearby

Freeze Warnings in Oklahoma, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.